Oral ulcerations as a sequela of tacrolimus and mycophenolate mofetil therapy.
Medication-induced ulcerative stomatitis can be a complication of immunosuppressive therapy in a post-transplant patient. A 54-year-old African-American female patient presented with significant, recalcitrant oral ulcers 5 months after renal transplant as a result of mucosal toxicity and severe leucopenia caused by her immunosuppressive maintenance regimen of tacrolimus (US Pharmacopeia, Rockville, MD) and mycophenolate mofetil (Santa Cruz Biotechnology, Santa Cruz, CA). The patient was also prescribed fluconazole as an antifungal, which likely contributed to the patient's increase in tacrolimus blood levels. Altering the medication dosages ultimately reduced blood tacrolimus levels, allowing for resolution of her oral ulcers. This report indicates that medication-induced oral ulcerations are a potential sequela of post-transplant immunosuppressive therapy.
Published In/Presented At
Philipone, E., Rockafellow, A., Sternberg, R., Yoon, A., & Koslovsky, D. (2014). Oral ulcerations as a sequela of tacrolimus and mycophenolate mofetil therapy. Oral surgery, oral medicine, oral pathology and oral radiology, 118(6), e175–e178. https://doi.org/10.1016/j.oooo.2014.08.018
Anesthesiology | Medicine and Health Sciences
Department of Anesthesiology